Connecticut, 2012Flash Flooding in Connecticut, August 10, 2012
August 10, 2012 · NWS OKX · 2 events in 2 counties and zones
A passing warm front and upper level short wave triggered scattered showers and thunderstorms in south central Connecticut. A tropical air mass in place across the region resulted in torrential downpours and flash flooding in New Haven and Middlesex Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing warm front and upper level short wave triggered scattered showers and thunderstorms in south central Connecticut. A tropical air mass in place across the region resulted in torrential downpours and flash flooding in New Haven and Middlesex Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 10, 2:36 PM EST, 4 minutes earlier.
Area forecast discussion, Aug 10, 2:36 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT FRI AUG 10 2012
.SYNOPSIS...
A COLD FRONT MOVES INTO THE REGION TONIGHT...THEN BECOMES
STATIONARY THROUGH THE WEEKEND. LOW PRESSURE MOVES ALONG THIS
FRONT ON SUNDAY. HIGH PRESSURE BUILDS INTO THE REGION FOR THE
START OF THE NEW WEEK...THEN UNSETTLED WEATHER RETURNS LATE IN THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WITH THUNDERSTORMS MOVING INTO A HIGH SHEAR/UNSTABLE AIRMASS OVER
CT...A TORNADO WATCH HAS BEEN ISSUED FOR SOUTHEASTERN CT. TORNADO
WARNINGS WERE ISSUED ACROSS PARTS OF LONG ISLAND WITH THIS SYSTEM.
LOW PRES OVER THE OH VALLEY CONTINUES TO SLOWLY RETROGRADE TOWARDS
LAKE HURON TONIGHT. MEANWHILE...A SECONDARY LOW WILL FORM AT THE
BASE OF A TROUGH EXTENDING AHEAD OF THE LOW OVER THE DELMARVA
AREA. HEAVY RAIN AND THUNDERSTORMS WILL MOVE EAST OF THE AREA BY
EARLY THIS EVENING. TORRENTIAL RAIN WITH RATES BETWEEN 1-2" PER
HOUR OVER LONG ISLAND AND SOUTHEAST CT WILL FALL. URBAN/SMALL
STREAM AND POOR DRAINAGE FLOODING WILL OCCUR...ALONG WITH
LOCALIZED FLASH FLOODING.
THE BACK EDGE OF THE RAIN WILL QUICKLY TRACK EAST...AND CONDS WILL
DRY OUT FROM WEST TO EAST AS THE EVENING PROGRESSES.
AS THE SECONDARY LOW FORMS...A WARM FRONT WILL LIFT NORTH ALONG THE
EAST COAST AHEAD OF IT AND TOWARDS THE LOCAL AREA AFTER MIDNIGHT
TONIGHT. SHOWERS AND THUNDERSTORMS WILL FORM ONCE AGAIN AHEAD OF
THAT BOUNDARY...AND WILL CARRY LIKELY POPS FOR THE OVERNIGHT HOURS.
LOCALLY HEAVY RAIN IS POSSIBLE ONCE AGAIN AS THE TROPICAL AIRMASS
REMAINS IN PLACE.
A WARM AND HUMID NIGHT ON TAP WITH LOWS IN THE UPPER 60S TO LOWER
70S...AND SFC DEW POINTS WILL NOT BE MUCH LOWER THAN THE AIR TEMP.
A MODERATE RISK FOR RIP CURRENTS REMAINS ALONG THE SOUTHERN SHORES
OF LONG ISLAND THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SOME QUESTIONS AS TO HOW MUCH PRECIP WILL MAKE IT TO THE LOCAL
AREA DURING THE DAY ON SATURDAY. WITH THE COLD FRONT WEST OF THE
AREA TRACKING EAST AND LOW PRES MOVING ALONG THE COAST...SHOWERS
WILL DEVELOP ONCE AGAIN OVER THE AREA...BUT IT LOOKS LIKE THE BULK
OF THE PRECIP COULD BE CONFINED TO EASTERN ZONES AND OVER THE
OCEAN. WILL CARRY LIKELY POPS FOR THE EASTERN ZONES AND CHANCE
OVER THE WESTERN ZONES FOR SATURDAY AND SATURDAY NIGHT AS THE
FRONT SLOWLY MOVES THROUGH THE REGION.
ON SUNDAY...THE FRONT SHOULD BE THROUGH WESTERN ZONES...AND WILL
EXPECT MAINLY DRY CONDS FOR WESTERN ZONES SATURDAY NIGHT AND
SUNDAY...AND LOW CHANCE POPS AHEAD OF THE FRONT OVER THE EASTERN
ZONES. BY SUNDAY NIGHT...PRECIP WILL BE EAST OF THE AREA AND HIGH
PRES TO THE WEST WILL NOSE ITS WAY INTO THE REGION FROM THE WEST.
CLOUD COVER SHOULD KEEP INSTABILITY PARAMETERS LOW...AND
THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED...PRODUCING LOCALLY
HEAVY RAIN AND GUSTY WINDS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRES BUILDS INTO THE REGION MONDAY AND MOVES OFFSHORE MONDAY
NIGHT. DRY AND MILD CONDS WITH TEMPS RUNNING A FEW DEGREES ABOVE
NORMAL...TOPPING OUT IN THE MID TO UPPER 80S.
WITH THE HIGH MOVING OFFSHORE MONDAY NIGHT AND LOW PRES TRACKING
THROUGH THE GREAT LAKES AND OHIO VALLEY...A WARM FRONT WILL LIFT
NORTH INTO THE REGION MONDAY NIGHT/TUESDAY MORNING. SOME
SHOWERS/THUNDERSTORMS EXPECTED WITH ITS PASSAGE. AS THE LOW TRACKS
INTO EASTERN CANADA...A SECONDARY LOW WILL FORM OVER THE DELMARVA
AREA ON TUESDAY...AND THIS SYSTEM WILL KEEP SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY.
WEAK HIGH PRES WILL MOVE THROUGH THE REGION THURSDAY...THEN
ANOTHER SYSTEM WILL IMPACT THE AREA LATE IN THE WEEK. THERE ARE
INCONSISTENCIES AMONG THE MODELS...RESULTING IN A LOW CONFIDENCE
FORECAST FOR THE LONG TERM PERIOD. HPC GUIDANCE WAS CLOSELY
FOLLOWED AS A RESULT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL SPIN THE BAND OF
HEAVY SHOWERS AND THUNDERSTORMS OUT OUR REGION BY MID AFTERNOON.
ADDITIONAL ISOLATED CONVECTION IS POSSIBLE LATE THIS AFTERNOON
MAINLY NORTH AND WEST OF NYC. ANOTHER BAND OF SHOWERS AND
THUNDERSTORMS IS EXPECTED OVERNIGHT.
SCATTERED SHOWERS WITH AN ISOLATED TSTMS IS EXPECTED ON SATURDAY.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP
THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN
THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE.
KLGA FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP
THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN
THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE.
KEWR FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP
THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN
THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE.
KTEB FCSTER COMMENTS: ISOLATED SHOWERS AND PERHAPS A POP-UP
THUNDERSTORM REMAINS POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN
THE CEILING FORECAST WITH HIGHER THAN FCST CONDITIONS POSSIBLE.
KHPN FCSTER COMMENTS: HIGH CONFIDENCE IN IMPROVEMENT BY 19Z.
ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS
POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST
WITH HIGHER THAN FCST CONDITIONS POSSIBLE.
KISP FCSTER COMMENTS: HIGH CONFIDENCE IN IMPROVEMENT BY 19Z.
ISOLATED SHOWERS AND PERHAPS A POP-UP THUNDERSTORM REMAINS
POSSIBLE THIS AFTERNOON. LOW CONFIDENCE IN THE CEILING FORECAST
WITH HIGHER THAN FCST CONDITIONS POSSIBLE.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SAT...PERIODS OF MVFR TO IFR IN SCATTERED SHOWERS AND POSSIBLY A
TSTM.
.SUN-TUE MORN...VFR.
.TUE AFTN-WED...SCT SHOWERS AND TSTMS.
&&
.MARINE...
SOUTHERLY FLOW INCREASES TONIGHT AS A WARM FRONT LIFTS NORTH.
EXPECTING SUB-SCA WINDS/SEAS ON LI SOUND/NY HARBOR/LI BAYS...BUT A
FEW GUSTS TO 20 KT ARE POSSIBLE. ON THE OCEAN...25 KT GUSTS
EXPECTED TONIGHT THROUGH SATURDAY...AND SEAS WILL BUILD TO 4-6 FT
BEGINNING TONIGHT. SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
TONIGHT THROUGH SATURDAY...AND WILL GO AHEAD AND EXTEND IT THROUGH
SATURDAY NIGHT. SEAS MAY REMAIN UP THROUGH SUNDAY BEFORE SLOWLY
SUBSIDING FROM WEST TO EAST.
UNSETTLED WEATHER EXPECTED ON THE WATERS AS SEVERAL AREAS OF LOW
PRES TRACK NORTH ALONG THE COAST. BY SUNDAY NIGHT...COLD FRONT
WILL BE EAST OF THE AREA AND HIGH PRES WILL BUILD INTO THE WATERS.
DRY CONDS FOR THE START OF THE WEEK...THEN UNSETTLED WEATHER ON
TAP FOR THE MIDDLE TO END OF NEXT WEEK. SUB-SCA CONDS EXPECTED FOR
THE NEW WEEK.
&&
.HYDROLOGY...
HEAVY RAIN OVER THE AREA WILL RESULT IN 1-1.5 INCHES RAIN WITH
LOCALLY HIGHER AMOUNTS OVER LONG ISLAND AND SOUTHEAST CT THROUGH
EARLY THIS EVENING. AN ADDITIONAL INCH OF RAIN OR SO IS POSSIBLE
TONIGHT THROUGH SATURDAY. AS SUCH...FLOODING OF LOW LYING/POOR
DRAINAGE AREAS AND SMALL STREAMS MAY OCCUR IN ANY HEAVIER RAINFALL.
LOCALIZED FLASH FLOODING IS ALSO POSSIBLE.
RIVER FLOODING IS NOT EXPECTED AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JST
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Aug 10, 2:37 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EDT FRI AUG 10 2012
CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-111000-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
337 PM EDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006>008-010>012-111000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
337 PM EDT FRI AUG 10 2012
...TORNADO WATCH 571 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-111000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 PM EDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Aug 10, 12:21 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT FRI AUG 10 2012
NYZ078-080-177-179-101815-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
121 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS WILL IMPACT NASSAU AND SUFFOLK COUNTIES...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF GILGO STATE PARK...OR 13 MILES
SOUTHWEST OF ROBERT MOSES STATE PARK...AND MOVING NORTH AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES BETWEEN 1 AND 2 INCHES AN HOUR...IS OCCURRING WITH
THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4089 7362 4093 7330 4091 7321 4095 7314
4096 7289 4074 7297 4072 7312 4069 7315
4070 7324 4065 7338 4067 7324 4064 7321
4066 7321 4070 7299 4068 7299 4061 7326
4063 7336 4058 7355 4058 7367
SEARSSpecial weather statement, Aug 10, 1:23 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EDT FRI AUG 10 2012
NYZ079-081-101915-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
223 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF CENTER MORICHES...AND
MOVING NORTH AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES BETWEEN 1 AND 2 INCHES AN HOUR...IS OCCURRING WITH
THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4073 7287 4080 7286 4087 7290 4097 7287
4099 7263 4109 7244 4099 7245 4099 7247
4097 7245 4095 7245 4098 7249 4092 7260
4090 7249 4092 7246 4087 7246 4088 7248
4086 7249 4084 7246
SEARSLocal storm report, Aug 10, 1:37 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG GREAT RIVER 40.72N 73.16W
08/10/2012 SUFFOLK NY FIRE DEPT/RESCUE
WIRES DOWN ON WIDGEN COURT OFF OF RIVER ROAD.
&&
DHLocal storm report, Aug 10, 1:42 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
242 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG OAKDALE 40.74N 73.13W
08/10/2012 SUFFOLK NY EMERGENCY MNGR
TREES DOWN ONTO HOUSES AND CARS ALONG IDLE HOUR BLVD IN
OAKDALE. TIME ESTIMATED BASED ON RADAR.
&&
DHLocal storm report, Aug 10, 2:26 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD BAYWOOD 40.75N 73.29W
08/10/2012 SUFFOLK NY DEPT OF HIGHWAYS
TWO LANES OF THE SOUTHERN STATE PARKWAY CLOSED IN BOTH
DIRECTIONS BETWEEN EXITS 39 AND 40.
&&
DHFlash Flood, New Haven
- When
- August 10, 2:40 PM EST to 3:15 PM EST
- Where
- New Haven County, 0.74 mi NNW of Highwood to 0.66 mi NE of Highwood
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.340, -72.936
Several railroad underpasses were closed in West Haven due to flooding. In Hamden, a vehicle was stuck in approximately eight inches of flowing water on Morse Street.
Flash Flood, Middlesex
- When
- August 10, 3:15 PM EST to 3:30 PM EST
- Where
- Middlesex County, 1.73 mi WNW of Lake Beseck to 1.05 mi WNW of Lake Beseck
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.533, -72.758
Torrential rain resulted in six inches of flowing water on Rt. 66 in Middletown.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Wildfire in Texas, August 10 to 20, 2012$370,000 · 4 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Mississippi, August 10, 2012$81,000 · 65 kt wind · 6 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Texas, August 10 to 11, 2012$37,000 · 65 kt wind · 7 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408877, 408880.